MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer service visited the customer site and replaced the syringe housing, size sensor, and id board, which restored the system to normal operation.Bayer service noted that the customer had damaged the syringe size sensor when attempting to incorrectly rectify the situation.The broken syringe was discarded by the customer and a lot number was unable to be provided; therefore, testing of a retained sample is not able to be performed.Bayer product analysis reviewed a photograph of the injector housing taken by bayer service following the incident; however, the photograph was inconclusive.The operation manual contains the following excerpts from the electro-mechanical hazard and inspecting the injection system sections.Do not remove any covers or disassemble the injector.Contact bayer or a local dealer for service or repairs.
 
Event or Problem Description
The following information was reported to bayer: a syringe broke while a technologist was attempting to remove the syringe from the stellant flex injector system.Following the occurrence, a portion of the syringe remained engaged within the injector system.The technologist used a pair of scissors to try and retrieve the broken portion of the syringe and in doing so, punctured the palm of his hand with the scissors.A safety report was filed at the customer site and the technologist was evaluated at occupational health the morning after the incident occurred.The technologist was given a tetanus shot for prevention and instructed to follow up with occupational health as needed.The technologist has been reported to recover and no further treatment has been provided.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key9855994
Report Number2520313-2020-00013
Device Sequence Number2663919
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;